# SDR SFOA20110106001

- Difficulty date: January 6, 2011
- Submitted: January 10, 2011
- Operation: Air carrier
- Aircraft: N67SF
- Make and model: Cessna 550
- Aircraft serial: 5500243
- Aircraft time: 7,026 hours, 6,288 cycles
- System (JASC): 5280 · Landing Gear Doors
- Part: Door
- Part number: 55130713
- Condition: Out Of Adjust
- Location: Nlg
- Part time: 70,726 hours, 6,288 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, E
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT TOOK OFF AND MADE A NORMAL CLIMB TO CRUISE ALTITUDE.  AFTER A FEW MINUTES IT WAS NOTED THAT THE LANDING GEAR UNLOCK AND HYD PRESS ON ANNUNCIATORS ILLUMINATED, A THUMP/BUMP WAS HEARD AND FELT, AFTER WHICH THE ANNUNCIATORS EXTINGUISHED.  THIS HAPPENED INTERMITTENTLY SEVERAL TIMES.  THE CREW FELT THAT IT WAS THE NOSE GEAR UNLOCKING (AND SUBSEQUENTLY RETRACTING INTO THE WELL) HOWEVER THIS COULD NOT BE CONFIRMED BY THE CREW.  THE AIRCRAFT THEN DIVERTED AN ALTERNATE AIRPORT FOR A PRECAUTIONARY LANDING.  THE GEAR EXTENDED NORMALLY AND A SAFE LANDING WAS MADE.  THE AIRCRAFT WAS FERRIED TO HOME BASE WITH THE GEAR DOWN AND LOCKED.  AN UNEVENTFUL LANDING WAS MADE.  INITIAL INVESTIGATION DID NOT REVEAL ANY POSITIVE RESULTS.  AFTER JACKING THE AIRCRAFT THE GEAR WAS CYCLED AND THE PROBLEM COULD NOT BE DUPLICATED.  IT WAS NOTED THAT THE NOSE GEAR SPADE DOOR APPEARED TO BE DRAWING UP TIGHTER THAT THE OTHER DOORS.  IT WAS ALSO NOTED THAT THERE WAS ALSO A SMALL AMOUNT OF AN UNKNOWN PASTY SUBSTANCE ON THE NOSE GEAR UPLOCK HOOK.  THE MAIN LANDING GEAR SHOWED NO DEFECTS EITHER VISUALLY OR DURING EXTENSION/RETRACTION.  THE GEAR HAD RECENTLY (PRIOR TO THIS TRIP) BEEN CYCLED DUE TO A RT BRAKE CHANGE TO ENSURE BRAKE HOSE CLEARANCE, NO DEFECTS WERE NOTED AT THAT TIME.  THE NOSE GEAR SPADE DOOR WAS ADJUSTED AND THE DEBRIS REMOVED FROM THE UPLOCK HOOK.  AS A PRECAUTION THE UPLOCK ROLLERS AND DOOR HINGES WERE LUBED AND A RELEASE AGENT APPLIED TO THE SPADE DOOR FLANGES.  THE GEAR WAS CYCLED NUMEROUS (20-25) TIMES, INCLUDING SLOW CYCLE AND TIMED CYCLE CHECKS.  ALL CHECKS SATISFACTORY PER CESSNA MODEL 550 MAINTENANCE MANUAL.  IT IS SURMISED THAT THE COMBINATION OF THE SNUG SPADE DOOR, COMBINED WITH THE DEBRIS ON THE UPLOCK HOOK, POSSIBLE MOISTURE ON THE SPADE DOOR FLANGES (POSSIBLY PICKED UP UPON LANDING/TAKE OFF AT PREVIOUS AIRPORT) AND THE FREEZING TEMPERATURES AT THAT TIME, ALL CONTRIBUTED TO THE NOSE GEAR NOT FULLY ENGAGING THE UPLOCK HOOK.
